Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

July 11, 2021Choctaw County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jul 11, 2021, 1:28 AM CDT for Choctaw County, Oklahoma. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2021, 1:28 AM CDT (06:28 UTC)
Expired
Jul 11, 2021, 2:30 AM CDT
In force
62 min
Issued by
NWS Tulsa, OK

County Choctaw County, OK

The radar

The Western Arkansas radar (KSRX), 184 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 6.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1457 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1457 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1695 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

484 
WWUS84 KTSA 110628
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
128 AM CDT Sun Jul 11 2021
 
OKZ053-110730-
Choctaw OK-
128 AM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR CHOCTAW COUNTY UNTIL 230 AM
CDT...

At 128 AM CDT, strong thunderstorms were located along a line
extending from 4 miles east of Bennington to 6 miles north of
Manchester. Movement was south at 40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Hugo...                           Boswell...
Fort Towson...                    Sawyer...
Soper...                          Kent...
Goodland...                       Messer...
Hugo Lake State Park...           Raymond Gary State Park...
Grant...                          Ord...
Fallon...                         Swink...
Frogville...                      Apple...
Speer...                          Huskey...
Unger...                          Gay...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3388 9554 3393 9556 3394 9560 3389 9569
      3390 9575 3387 9577 3387 9584 3395 9594
      3412 9594 3415 9598 3416 9516 3394 9516
      3396 9523 3389 9526 3390 9526 3391 9527
      3387 9529 3389 9533 3387 9539
TIME...MOT...LOC 0628Z 003DEG 34KT 3401 9595 3392 9515 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 10, 11:50 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jul 10, 11:50 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1150 PM CDT Sat Jul 10 2021

...UPDATE...

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.

Ongoing thunderstorms continue to affect mainly MLC with IFR
conditions remaining possible for the first couple of hours of the
valid TAF period. Current category restrictions at FSM should wane
soon and trends will be evaluated before issuance to determine if
any mention of the ongoing rain is necessary at that terminal.
Additional, isolated to scattered showers and storms are expected
tomorrow afternoon with the main upper system passing through the
area, and PROB30 groups featuring MVFR conditions will be
maintained for this potential. Otherwise, potential for MVFR
ceilings will exist past sunrise Sunday morning at all sites, with
IFR conditions possible at times at FYV/XNA/ROG.

&&

.PREV DISCUSSION... /Issued 950 PM CDT Sat Jul 10 2021/

DISCUSSION...
Strong to severe convection continues to slowly push southward across
east central OK and west central AR this evening. Moderately strong
instability perists south of the convection, and deep layer shear
remains strong enough to maintain some organization as it continues
southward this evening. Have been hesitant to remove counties from
the severe thunderstorm watch, as moderately strong instability
persists north of the primary convective band and south of the
approaching cold front. HRRR has been consistent in developing
additional convection in that air mass, and have seen indications of
that occurring for past hour or so. Severe threat probaby not real
high north of ongoing organized convection, but could be a strong to
severe storm develop given supporting parameters. Watch currently set
to expire at 11pm, but may need to be locally extended sern OK.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....22
Hazardous weather outlook, Jul 10, 11:20 PM CDT, 2 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1120 PM CDT Sat Jul 10 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1120 PM CDT Sat Jul 10 2021

...LIMITED SEVERE THREAT CONTINUES ACROSS FAR SOUTHEAST OKLAHOMA...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

TORNADO.
	RISK...Limited.
	AREA...Far southeast Oklahoma.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Limited.
 	AREA...Far southeast Oklahoma.
    ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
    AREA...Far southeast Oklahoma.
    ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
    AREA...Far southeast Oklahoma.
    ONSET...Ongoing.

DISCUSSION...

A line of strong thunderstorms will continue to push south across
portions of far southeast Oklahoma late this evening into the early
morning hours. Locally heavy rainfall will be likely, including
locally damaging winds possible with a few of the stronger bow
segments. This activity is expected to shift south of the Red River
by 3 AM with any severe threat ending.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY thru TUESDAY...Thunderstorm Potential.
WEDNESDAY...No Hazards.
THURSDAY and FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...

Chances for storms will linger into early next week as a slow
moving upper system remains close to the region, though this
activity is not expected to be severe. After a brief break
midweek, thunderstorm chances return to the forecast for the
latter part of the work week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 10, 10:50 PM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1050 PM CDT Sat Jul 10 2021

OKZ049-075-076-110415-
Latimer OK-Pushmataha OK-Le Flore OK-
1050 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUSHMATAHA...LATIMER
AND LE FLORE COUNTIES UNTIL 1115 PM CDT...

At 1049 PM CDT, strong thunderstorms were located along a line
extending from 5 miles northeast of Fanshawe to 2 miles east of
Bengal to near Higgins. Movement was southeast at 45 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations in or near the path include...
Poteau...                         Wilburton...
Clayton...                        Heavener...
Talihina...                       Wister...
Howe...                           Red Oak...
Fanshawe...                       Albion...
Octavia...                        Talimena State Park...
Higgins...                        Heavener Runestone State Park...
Tuskahoma...                      Big Cedar...
Kiamichi...                       Whitesboro...
Clayton Lake State Park...        Damon...

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern Oklahoma.

LAT...LON 3495 9549 3497 9517 3506 9500 3506 9493
      3509 9493 3513 9486 3492 9445 3457 9446
      3452 9451 3451 9542
TIME...MOT...LOC 0349Z 306DEG 46KT 3501 9484 3483 9502 3481 9546

Lacy
Special weather statement, Jul 10, 11:07 PM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1107 PM CDT Sat Jul 10 2021

ARZ029-OKZ049-075-076-110445-
Sebastian AR-Latimer OK-Pushmataha OK-Le Flore OK-
1107 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN...
NORTHEASTERN PUSHMATAHA...SOUTH CENTRAL LATIMER AND LE FLORE COUNTIES
UNTIL 1145 PM CDT...

At 1107 PM CDT, strong thunderstorms were located along a line
extending from 2 miles west of Poteau to 6 miles north of Muse to 6
miles southwest of Whitesboro to Yanush. Movement was southeast at 60
mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Poteau...                         Heavener...
Wister...                         Howe...
Hartford...                       Albion...
Octavia...                        Heavener Runestone State Park...
Big Cedar...                      Lake Wister State Park...
Kiamichi...                       Whitesboro...
Muse...                           Patterson...
Hodgen...                         Honobia...

LAT...LON 3476 9526 3473 9501 3484 9485 3513 9471
      3504 9436 3495 9435 3496 9437 3493 9445
      3451 9447 3451 9504 3441 9505
TIME...MOT...LOC 0407Z 317DEG 52KT 3506 9466 3477 9475 3463 9498 3472
9531

Lacy
Special weather statement, Jul 10, 11:10 PM CDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1110 PM CDT Sat Jul 10 2021

OKZ073-075-110445-
Pittsburg OK-Latimer OK-
1110 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LATIMER AND SOUTHERN
PITTSBURG COUNTIES UNTIL 1145 PM CDT...

At 1110 PM CDT, a strong thunderstorm was located 3 miles northwest
of Savanna, moving southeast at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Mcalester...                      Hartshorne...
Krebs...                          Kiowa...
Savanna...                        Alderson...
Ashland...                        Haywood...
Mcalester Regional Airport...     Blanco...
Haileyville...                    Pittsburg...
Arpelar...                        Gowen...
Dow...                            Bache...

LAT...LON 3468 9589 3468 9609 3495 9609 3498 9592
      3496 9548 3468 9544 3468 9551 3462 9551
      3459 9573 3459 9588
TIME...MOT...LOC 0410Z 294DEG 30KT 3487 9588

Lacy
Special weather statement, Jul 11, 12:05 AM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1205 AM CDT Sun Jul 11 2021

OKZ049-073-110600-
Pittsburg OK-Pushmataha OK-
1205 AM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PUSHMATAHA AND SOUTH
CENTRAL PITTSBURG COUNTIES UNTIL 100 AM CDT...

At 1204 AM CDT, a strong thunderstorm was located over Daisy, moving
south at 25 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations in or near the path include...
Antlers...                        Rattan...
Snow...                           Stanley...
Moyers...                         Kosoma...
Kellond...                        Dunbar...
Oleta...                          Pittsburg...
Eubanks...                        Darwin...
Dela...                           Finley...

LAT...LON 3450 9578 3451 9567 3459 9567 3459 9588
      3468 9588 3468 9596 3479 9554 3472 9551
      3468 9551 3468 9550 3420 9532 3416 9578
TIME...MOT...LOC 0504Z 344DEG 23KT 3454 9572
Special weather statement, Jul 11, 12:43 AM CDT, 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1243 AM CDT Sun Jul 11 2021

OKZ049-053-110630-
Choctaw OK-Pushmataha OK-
1243 AM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PUSHMATAHA AND CHOCTAW
COUNTIES UNTIL 130 AM CDT...

At 1243 AM CDT, strong thunderstorms were located along a line
extending from 6 miles southwest of Snow to 8 miles south of Lane.
Movement was south at 55 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Hugo...                           Antlers...
Clayton...                        Boswell...
Fort Towson...                    Sawyer...
Rattan...                         Soper...
Snow...                           Hugo Lake State Park...
Stanley...                        Kellond...
Kent...                           Goodland...
Messer...                         Raymond Gary State Park...
Moyers...                         Kosoma...
Dunbar...                         Oleta...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3388 9554 3393 9556 3394 9560 3388 9570
      3390 9575 3388 9584 3395 9594 3412 9594
      3415 9598 3416 9578 3446 9578 3458 9534
      3420 9515 3394 9516 3396 9523 3389 9526
      3390 9526 3391 9527 3387 9529
TIME...MOT...LOC 0543Z 343DEG 48KT 3431 9548 3418 9602
Special weather statement, Jul 11, 1:28 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
128 AM CDT Sun Jul 11 2021

OKZ053-110730-
Choctaw OK-
128 AM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR CHOCTAW COUNTY UNTIL 230 AM
CDT...

At 128 AM CDT, strong thunderstorms were located along a line
extending from 4 miles east of Bennington to 6 miles north of
Manchester. Movement was south at 40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Hugo...                           Boswell...
Fort Towson...                    Sawyer...
Soper...                          Kent...
Goodland...                       Messer...
Hugo Lake State Park...           Raymond Gary State Park...
Grant...                          Ord...
Fallon...                         Swink...
Frogville...                      Apple...
Speer...                          Huskey...
Unger...                          Gay...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3388 9554 3393 9556 3394 9560 3389 9569
      3390 9575 3387 9577 3387 9584 3395 9594
      3412 9594 3415 9598 3416 9516 3394 9516
      3396 9523 3389 9526 3390 9526 3391 9527
      3387 9529 3389 9533 3387 9539
TIME...MOT...LOC 0628Z 003DEG 34KT 3401 9595 3392 9515

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:08 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee52 min
Jul 10, 7:25 PM CDTSpecial Weather StatementTSACherokee, Muskogee, Sequoyah35 min
Jul 10, 7:27 PM CDTSpecial Weather StatementTSATulsa, Wagoner33 min
Jul 10, 7:35 PM CDTAreal Flood AdvisoryTSACherokee, Creek, Mayes, Osage, Pawnee, Rogers and 2 more3 hr
Jul 10, 7:49 PM CDTSpecial Weather StatementTSATulsa26 min
Jul 10, 7:51 PM CDTSevere Thunderstorm WarningTSACreek39 min
Jul 10, 7:58 PM CDTSpecial Weather StatementTSAAdair, Sequoyah32 min
Jul 10, 8:11 PM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Muskogee, Rogers, Tulsa, Wagoner49 min
Jul 10, 8:23 PM CDTSpecial Weather StatementTSASequoyah37 min
Jul 10, 8:26 PM CDTSpecial Weather StatementTSACreek, Okfuskee, Okmulgee49 min
Jul 10, 8:28 PM CDTSpecial Weather StatementTSASequoyah32 min
Jul 10, 8:39 PM CDTSevere Thunderstorm WarningTSACreek, McIntosh, Okmulgee51 min
Jul 10, 8:40 PM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Creek, Muskogee, Okmulgee, Sequoyah and 2 more3 hr
Jul 10, 8:43 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Sequoyah, Wagoner29 min
Jul 10, 8:46 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee44 min
Jul 10, 9:17 PM CDTSpecial Weather StatementTSAOkfuskee43 min
Jul 10, 9:20 PM CDTSevere Thunderstorm WarningTSASequoyah40 min
Jul 10, 9:23 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okmulgee34 min
Jul 10, 9:56 PM CDTSpecial Weather StatementTSALatimer, Pittsburg49 min
Jul 10, 10:21 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Pittsburg39 min
Jul 10, 10:22 PM CDTAreal Flood AdvisoryTSACreek, Haskell, McIntosh, Muskogee, Okfuskee, Okmulgee and 1 more3 hr
Jul 10, 10:41 PM CDTSpecial Weather StatementTSAPittsburg34 min
Jul 10, 10:50 PM CDTSpecial Weather StatementTSALatimer, LeFlore25 min
Jul 10, 11:07 PM CDTSpecial Weather StatementTSALeFlore38 min
Jul 10, 11:10 PM CDTSpecial Weather StatementTSAPittsburg35 min
Jul 11, 12:05 AM CDTSpecial Weather StatementTSAPushmataha55 min
Jul 11, 12:43 AM CDTSpecial Weather StatementTSAChoctaw, Pushmataha47 min
Jul 11, 1:56 AM CDTAreal Flood AdvisoryTSAChoctaw3 hr
Jul 11, 2:27 AM CDTSpecial Weather StatementTSAChoctaw63 min
Jul 10, 8:50 PM CDTSpecial Weather StatementTSACrawford40 min
Jul 10, 9:51 PM CDTSpecial Weather StatementTSASebastian24 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.